Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Have red, burning, dry skin on upper lip. Is it a cold sore?

I have a patch of red, burning, dry skin just on the middle of my upper lip , about an inch in length. It s only the one spot, not all of my lips , and the only time it stops burning is when I put chap stick on or moisten it some other way. This has never happened before, and it s become very worrying. What can I do? Is it a cold sore?
Asked On : Wed, 19 Dec 2012
Answers:  1 Views:  831
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Welcome to HCM
It might be a cold sore but it is more likely eczema e.g. contact dermatitis.
Whatever it is you should stop applying any irritant like after shave, soap, dettol, savlon.
You need to apply Vaseline or petroleum jelly twice or thrice daily.
You could apply a combination of Fusidic acid and Hydrocortisone 1% cream / ointment twice daily for 1 week
You should consult us 1 week latter.
With regards,
Answered: Wed, 19 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor